Hair Restoration Discussion Forum - By and For Hair Loss Patients
Go Back   Forum By and for Hair Loss Patients > Non Surgical Treatments for Baldness > Hair Loss Drugs

Welcome! This forum has over 180,000 posts and 12,000 before and after photos going back several years. To research a topic or physician, click on "Search" and enter the name.

You are currently a guest with limited access. By joining our FREE community you can post on this forum, reply privately to other members and or create your own profile, blog and photo album. Registration is easy, private and free so Join Today!

If you have any problems with the registration or login process, please contact us. If you are new please visit our FAQ.

Hair Loss Drugs Share your opinions and experiences regarding drugs like Propecia (finasteride), Minoxidil and others.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1   Top  
Old 10-21-2002, 07:31 AM
Guest
 
Posts: n/a
Default

I have been taking it for like 5 months..Would it cause this rash I have after that long???
Reply With Quote
  #2   Top  
Old 10-21-2002, 07:31 AM
Guest
 
Posts: n/a
Default

I have been taking it for like 5 months..Would it cause this rash I have after that long???
Reply With Quote
  #3   Top  
Old 10-22-2002, 07:02 PM
NW's Avatar
NW NW is offline
Senior Member
Guru Real Hair Club Member
 
Join Date: Jul 2001
Location: Washington
Posts: 399
Last Online: 09-22-2012 01:44 PM
Default

John,

If its Poison oak/Poison Ivy I recommend you get in to a Dr. soon, preferably a dermatologist. I have never heard of Propecia or Proscar causing a rash. Poison Oak runs rampant in the Northwest, it sucks !!
Reply With Quote
  #4   Top  
Old 05-17-2003, 09:25 AM
Doug's Avatar
Junior Member
 
Join Date: May 2003
Posts: 1
Last Online: 05-17-2003 12:01 PM
Default

It could but it's very unlikely.

Anyhow it's easy to find out. Stop taking it until the rash goes away. Start taking a very low dose again and if you're really allergic, you will break out in another rash. Not a bad idea to have some benedril on hand in case of a really bad reaction, but as long as you start slow you shoud be OK.


On a side note, I had a similar thing happen to me which I blamed on an antibiotic, but it turned out the hives were actually caused by lyme disease.
Reply With Quote
  #5   Top  
Old 10-06-2003, 07:12 PM
Guest
 
Posts: n/a
Default

Hey I feel your pain...

I've been taking propecia for about 5-6 months and at first no problems...then BOOM I get hives all over my body..well prinmarily under my arms, upper sides of my back and my hip. So unbearable (the itching) that I had to go see a doc. He told me that he didn;t think it was the propecia but I'm still convinced..I'm gonna try the off on thing and prove that it is...

I hope its not but this itchy skin is unbearable...I'll try something else if I have to...

let me know how things work out...
Reply With Quote
  #6   Top  
Old 10-17-2003, 12:01 PM
dave r's Avatar
Junior Member
New Real Hair Club Member
 
Join Date: Oct 2003
Posts: 14
Last Online: 12-09-2003 07:56 AM
Default

I also started having a rash on my back and sides after 6 months of use of Propecia. My dermatologist told me I would have to go to an allergy specialist to find out what is causing the hives. Moreover, some mournings my upper or lower lip will puff up. I read the warnings about taking Propecia, and it does say it can cause a rash and/or swollen lips. My dermatologist, however, is reluctant to believe Propecia is the cause. Nevertheless, I battle through the fat lips and horrible rashes just so I can keep my hair.
Reply With Quote
  #7   Top  
Old 10-27-2003, 07:51 AM
JohnH's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Apr 2003
Location: Atlanta
Posts: 211
Last Online: 10-23-2012 07:56 AM
Default

Dave and John D. (if you're still around), I'm willing to bet it's the propecia. I was on it for a while and got the classic symptoms - swelling lips, swelling in my feet, and very uncomfortable itching all over.

What I find to be strange is how a lot of doctors don't recognize that people can be allergic to finasteride. They say that it is very rare that someone would be allergic. Yet here we have several people who state that they are indeed allergic.

I'm trying to take it every 3 or 4 days now and I am no longer itching. However, I'm not sure if it is working very effectively at this frequency.
Reply With Quote
  #8   Top  
Old 10-27-2003, 09:23 AM
Guest
 
Posts: n/a
Default

Hi,

I too had hive and itchy like symptons, but I started to take it at the same time every day and drink lots of water (at least 2 litres or so) and just kept itchin for about 3 to 4 weeks and WOW it went away. I read on another forum that a guy did that too, and he was successfull also.

Rambus
Reply With Quote
  #9   Top  
Old 05-06-2014, 03:37 AM
rfad's Avatar
Junior Member
 
Join Date: May 2014
Posts: 2
Last Online: 05-06-2014 11:07 AM
Default

Quote:
Originally Posted by ;2112647
I have been taking it for like 5 months..Would it cause this rash I have after that long???
i have been taking propecia for 9 months and now i got skin rush over the body, anyone can tell me how long it can be recover ? thx a lot
Reply With Quote
  #10   Top  
Old 10-12-2017, 06:23 PM
MattyNJ1's Avatar
Member
Veteran Real Hair Club Member
 
Join Date: Jul 2017
Posts: 79
Last Online: Yesterday 11:05 AM
Default

I see this is an old thread however I'll bring it back to life by saying that I've been on Propecia now for 3 months at a very low dose 1/4 tab per day it seems I upped the dose to a half tab per day 2 weeks ago and started noticing unbearable itching... at first I thought I had an allergic reaction to my bed sheets or some new things in my diet but after doing a Google search you will see that there are dozens of posts about people who have this reaction to finasteride... I'm a little discouraged because I've been having a really good result using a low dose with no side effects until now with a lot of good hair growth and absolutely no shedding or hair fall... I think I'm going to cut my dosage back to 1/4 tab every other day at this point hopefully it just stops the hair fall with no side effects.
Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 06:41 AM.